MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing when using thcg lot 362.A discordant elevated thcg result was observed among a series of tests for one patient.The sample was tested multiple times, on two instruments, due to a history of issues with their on-site atellica im system.For this sample, results from the atellica im instrument were consistent, but results from testing on the atellica ci 1900 instrument were not; one falsely-elevated result was identified.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat testing.The appearance of the affected samples indicates no visible fibrin.No issues were identified with quality control (qc) or other sample results.Siemens is investigating.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated atellica im total hcg (thcg) results which were discordant relative to repeat testing.Mdr 1219913-2025-00165 was initially submitted on 11-sep-2025.Update, 01-oct-2025: siemens has concluded the investigation.Two samples were tested multiple times on two instruments, and each sample produced one falsely-elevated result on the atellica ci instrument.Quality control (qc) results were within established ranges on the days of testing.No signs of fibrin were noted when the samples were visually inspected.Instrument autocheck data indicate no malfunctions.A review of internal reagent release data showed that the assay lot met all applicable specifications.Return of the patient samples for further investigation is not warranted as the discordant results were not reproducible.Review of instrument logs showed no issues affecting sample or reagent aspiration or dispense actions.Following review of the data, the local service team proactively replaced the sample probe chain and z-axis assembly on 05-sep-2025.Following service, thcg precision was verified by running replicates of qc samples.A specific cause for the discordant results could not be identified.The observations appear to be sample-specific; other patient samples tested using the same reagents did not demonstrate similar imprecision.The customer is operational, and there is no evidence of a systemic reagent or instrument problem.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key23025599
Report Number1219913-2025-00165
Device Sequence Number9428264
Product Code DHA
UDI-Device Identifier00630414600031
UDI-Public(01)00630414600031(10)60173362(17)250906
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number60173362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown